MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 PROGESTERONE; PROGESTERONE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 PROGESTERONE; PROGESTERONE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is investigating.The limitations section in the assay instructions for use states: "heterophilic antibodies in human serum can react with the immunoglobulins included in the assay components causing interference with in vitro immunoassays.Samples from patients routinely exposed to animals or animal serum products can demonstrate this type of interference potentially causing an anomalous result.These reagents have been formulated to minimize the risk of interference; however, potential interactions between rare sera and test components can occur." "with the advent of new steroid based medications (analogues) with similar chemical structures to progesterone, there is the possibility of cross-reactivity and falsely elevated results.For diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings.If the progesterone results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.".
 
Event or Problem Description
A customer obtained a falsely elevated immulite 2000 progesterone result for an in-vitro fertilization (ivf) patient.The elevated result was reported to the physician, who questioned the result.The sample was retested with an alternate method in a different laboratory and a lower result was obtained.The customer states that ivf treatment was withheld due to false elevated progesterone results.There are no reports of adverse health consequences due to the elevated immulite 2000 progesterone results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00437 initial report on 2021-08-27.Additional information - 2021-11-05.Because the affected patient sample was not available for siemens to test for further investigation, the customer provided a sample from a different patient also undergoing in-vitro fertilization.Siemens tested this returned patient sample for progesterone on the immulite 2000 (lots 577 & 578) and on the atellica im.Results were as follows: immulite 2000 lot 577 = 1.27 ng/ml, immulite 2000 lot 578= 1.36 ng/ml atellica im= 0.85 ng/ml.Additional information - 2021-11-15.Siemens has concluded the investigation for an outside of the united states (ous) customer regarding a falsely elevated immulite 2000 progesterone (prg) result compared to the lower result obtained on a non-siemens alternate method.The immulite 2000 prg result was 1.3 ng/ml and the non-siemens alternate method result was 0.3 ng/ml.This patient is undergoing in-vitro fertilization.Quality control was not affected.This patient sample was not available for siemens to test.The customer provided a sample from a different patient also undergoing in-vitro fertilization.This patient sample was tested for progesterone on the immulite 2000 (lots 577 & 578) and on the atellica im.Results were as follows: immulite 2000 lot 577 = 1.27 ng/ml, immulite 2000 lot 578= 1.36 ng/ml atellica im= 0.85 ng/ml.Progesterone results between different platforms may not be interchangeable, as evidenced by the different results obtained between the immulite 2000 and atellica im instruments and the different reference ranges listed in their respective instructions for use.A falsely elevated or depressed progesterone may affect ivf treatment decisions, however the potential is mitigated due to correlation with other hormone markers for diagnosis.A potential product performance issue has not been identified during this investigation.The customer is operational.No further evaluation of the device is required.In section h6, the investigation type, finding, and conclusion codes were updated based on the investigation results.

Brand Name
IMMULITE 2000 PROGESTERONE
Common Device Name
PROGESTERONE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
gwynedd, LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis LL55 4EL
UK   LL55 4EL
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key12378791
Report Number1219913-2021-00437
Device Sequence Number4333334
Product Code JLS
UDI-Device Identifier00630414961989
UDI-Public00630414961989
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944211
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberN/A
Device Catalogue Number10381170
Device Lot Number576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale